White Blood Cell Count and Med resistance.
Jul 12, 2014
White Blood Cell Count and Med resistance. Jul 5, 2014 Hi, My doctor recently stopped my medication because my Creatinine level was up to 1.4 I was on epzicom and tivicay. I started having some muscle soreness went to the ER and creatinine was 1.4 and lactic acid was 1.8 so he stopped me from taking Epzicom and Tivicay. I had a resistance test done for new meds and I am now resistant to those meds after just 3 weeks. Is that normal also my platllett count was good but my white blood cell had dropped to 3.4 after being off the meds. He said he wasn't worried about that. My CD 4 count dropped from about 230 to 184 and then my viral load went from undetectable to 7,000. Is this normal for when stopping a HIV meds for just 3 weeks? He said he wasn't worried about the slight drop in White Blood Count as it was most likely from stopping the Meds. Does this sound right? Should I be concerned?
Response from Dr. Holodniy
Some information is missing here. What were the new meds you started? What exactly did the resistance show in terms of resistance? You don't indicate what your WBC count was while on meds, to determine how much of drop there was to 3.4. An increase in viral load like that would be typical for stopping meds.
This is in reference to this question. Sorry for the lack of information. I haven't started new meds yet. Just got prescribed Epzicom/Reyataz/Norvir just the other day. The only thing is showed was a Yes as far as resistance to those drugs listed above and the mutation. As far as my white blood count on Epzicom and Tivicay it was 4.5 when I was at the ER. I was off meds a good 3 weeks before i had blood work again and that was when the low WBC was seen. Just dont know if I should be concerned about that as my HIV Doctor wasn't since all of my other percentages were fine in that are.
Response from Dr. Holodniy
Your total WBC was already on the low side at 4.5, so I agree with your doctor, I am not that concerned about the decrease. I also want clarification regarding your resistance test results, because your previous post indicated there was NO resistance to lamivudine or emtricitabine. Your current post indicates your virus is resistant to epizicom (which includes lamivudine) and tivicay.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Receiving Oral Sex Worried I Have HIV
- Does HIV Cause Vaginal Discharge?
- Is Night Sweats A Symptom Of Acute HIV Infection?
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Can Trichomoniasis Cause Red Bumps In Genital Area?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.